MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-450-16
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Headache (1880); Tachycardia (2095); Dizziness (2194); Ischemia Stroke (4418); Paresthesia (4421); Diplopia/Double Vision (4802)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced diplopia with right vision/gaze and stroke.The patient was being treated for a left ica c6 sidewall aneurysm with a saccular morphology.Aneurysm dimensions: maximum diameter 5.1 mm, dome height 4.7 mm, dome width 3.8 mm and neck size 3.5 mm.Parent artery diameter distal to aneurysm was 3.6 mm.Parent artery diameter proximal to aneurysm was 4.6 mm.Significant stasis was noted at the end of the procedure.Complete neck coverage was noted at the end of the procedure.Post implant - aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The adverse event did not result in the subject being hospitalized or a prolongation of an existing hospitalization.The patient was recovering/resolving.The patient was following up with the healthcare provider.The ae was noted as possibly related to the procedure and disease under study.A balloon was used to improve wall apposition.The access was via radial right.Rist was not used.The side branches were covered by the pipeline (ophthalmic artery).No device flattening or twisting was noted.The patient was prescribed antibiotics in the emergency department and was discharged.The patient was also noted to have a headache chest pain and itching.The patient was diagnosed with pneumonia and persistent uti.The date of admission was on (b)(6) 2024.Additional information received reported the patient experienced pneumonia and stroke.Additional information received reported that for the pneumonia the site wrote ¿prescribed antibiotics in ed then discharged home.¿ for the stroke, the site ran diagnostic and wrote ¿following up with cv, stroke clinic, and headache clinic.¿ the site has claimed that the patient¿s uti/pneumonia was not related to device, dapt, or procedure.Ancillary devices: guide catheter 7fr dude radical catheter; 7fr armadillo, intracranial support catheter phenom plus, microcatheter medtronic phenom 027.
 
Event or Problem Description
Additional information received reported that the pneumonia was suspected in imaging.Antibiotics were prescribed and the patient was discharged from the er.The patient with hx of med allergy had itching and ab was switched to another class of ab.The source document is provided by the site.Per source document, mri/mra on (b)(6) 2024 reported ¿small non-hemorrhagic acute to subacute infarcts in left cerebral hemisphere.Findings of numerous small prior microhemorrhages throughout the left cerebral hemisphere, with prominent cluster in left occipital lobe¿ as well as ¿acute change: two punctate foci of mildly restricted diffusion in left precentral gyrus without discernible associated t2/flair signal change.Additional foci of restricted diffusion in the left frontal centrum semiovale and left lateral temporal lobe with associated t2/flair hyperintensity¿.Patient was discharged from hospital on (b)(6) 2024.Per site, stroke possibly related to the index procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported cec event does not meet charter definition of stroke and will not be adjudicated.The site will request to enter two separate events of diplopia and cerebral infarction since they are likely unrelated.Additional information noted cec adjudicated event as possibly related to procedure, not related to device or apt.
 
Additional Manufacturer Narrative
H6.Coding corrected to reflect all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information reported conservatively.B5.Updated with additional information received.H6.Ime and imf coding updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient experienced flu-like symptoms and dizziness starting (b)(6) 2025.The patient had a fall and struck her head due to these symptoms and went to the hospital emergency department where she received iv bolus fluids, morphine, and zofran with status/outcome reported as "recovering/resolving"; there was no indicating thatthe patient was admitted as the report indicated she was not hospitalized.The event was not life-threatening and did not result in patient disability or additional intervention.It should be noted that the patient had symptoms of dizziness and headache at baseline.The site assessment concluded the event was not related to the procedure or devices.The event was reported by the study team conservatively.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported cerebral infarction is imaging finding alone.No findings on mri/ct to explain symptoms, so considered unrelated to device.There was a prolongation of existing hospitalization.
 
Event or Problem Description
Additional information received reported that the sponsor assessed the patient's dizziness, fall, and flulike symptoms as related to respiratory syncytial virus (rsv).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a patient who had a pipeline flex with shield stent implanted on (b)(6) 2024 to treat a left c6 segment saccular sidewall aneurysm that had a max diameter of 5.1mm and 3.5mm neck with complete neck coverage achieved significant stasis over-served, and raymond and roy (r&r) class 3 noted post-operatively.It was reported that the patient experienced headache starting (b)(6) 2025 which resulted in hospitalization from (b)(6) 2025.The headache was accompanied with symptoms of blurred vision, shortness of breath, and left sided pain.Diagnostic imaging was performed including brain mri, chest cta, and chest x-ray.No imaging results or findings were reported.The patient was treated with steroids and was recovering/event resolving.It was noted that the patient's baseline aneurysm symptoms included dizziness and headache.The event was not result from a device deficiency.The site assessment concluded the event was not related to the pipeline or the index procedure.However, the sponsor has conservatively assessed the event as possibly related to procedure, study device (pipeline) and disease under study.
 
Event or Problem Description
Additional information received reported the event resolved (b)(6) 2025.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that after 20months, the patient was readmitted for acute ischemic stroke.This adverse event (ae) led to a new hospitalization from (b)(6)2026 to (b)(6)2026.This ae resulted in the patient being given thrombolytic medication.This ae did not result in treatment with a blood transfusion, percutaneous intervention, or surgical procedure.The outcome status is recovered/resolved with an outcome date of (b)(6)2026.Ae was resulted in diagnostic procedure and diagnostic test being performed.The event occurred post-procedure and was not related to the disease under study.This event was resulted in a new or worsening of existing neurological deficits and did not result from a device deficiency.The site seriousness assessed this event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the antiplatelet medication, procedure, or device.The sponsor assessment was "result: yes" medtronic assessment: possible to study device; not related to procedure or apt regimen.
 
Event or Problem Description
Additional information was received.Sponsor updated assessment of stroke as being possibly related to the study device and apt, but not related to procedure.On (b)(6) 2026, the patient presented with aphasia and left-sided paresthesia, which later resolved.Brief episodes of supraventricular tachycardia (svt) were also noted.Transesophageal echocardiography (tee) showed a small patent foramen ovale (pfo), and mri revealed a new small acute infarct.Doppler findings were negative.The patient¿s nihss score was 0 at discharge.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20347614
Report Number2029214-2024-01728
Device Sequence Number7880191
Product Code OUT
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB315145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/15/2024
12/06/2024
12/19/2024
02/02/2025
02/13/2025
04/17/2025
05/31/2025
06/17/2025
05/08/2026
05/18/2026
06/26/2026
08/26/2026
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/07/2024
01/02/2025
01/09/2025
02/05/2025
02/28/2025
05/06/2025
06/12/2025
07/13/2025
06/11/2026
06/11/2026
07/21/2026
09/15/2026
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Life Threatening;
Patient SexFemale
Patient Weight158 LB